You are viewing content for the region United States

Certain BTG products may not be available within the chosen location and indications may differ from your country's approved use.

Change to Canada »
Remain viewing United States »

This website is intended for US Healthcare Professionals only

  • Digoxin toxicity can be difficult to recognize

    Signs and symptoms of life-threatening or potentially life-threatening digoxin (also known as digitalis) toxicity include, but are not limited to, severe ventricular arrhythmias (including ventricular tachycardia or fibrillation), progressive bradycardia, second- or third-degree heart block not responsive to atropine, serum potassium levels exceeding 5.5 mEq/L in adults or 6 mEq/L in children with rapidly progressive signs and symptoms of digoxin toxicity, and neurologic symptoms (eg, visual disturbances, disorientation, and confusion).1,2

  • Who's at risk for digoxin toxicity?

    Risk factors for digoxin toxicity include advanced age (>80 years); a decrease in renal clearance or loss of renal function due to chronic disease, hypokalemia, hypomagnesemia, and hypothyroidism; and use of multiple concomitant prescription drugs like macrolide antibiotics or drugs that impair renal function or cause hypokalemia.2,4

    Life-threatening digoxin toxicity can be difficult to recognize

    DigiFab® Digoxin Immune Fab (Ovine) is a treatment for patients with life-threatening or potentially life-threatening digoxin toxicity or overdose and is clinically proven to effectively clear digoxin from the body. Digoxin toxicity can be difficult to recognize in patients whose health may already be compromised.

    Since the signs and symptoms are non-specific, knowing what to look for is important in order to effectively treat digoxin toxicity.

    Read about digoxin toxicity »

    It is estimated that 5.8 million individuals in the US have chronic heart failure3

    References

    1. DigiFab® [prescribing information]. BTG International Inc. January 2012.
    2. Schreiber D. Toxicity, digitalis. eMedicine from WebMD Web site. http://emedicine.medscape.com/article/814404-print. Updated January 4, 2017. Accessed August 21, 2018.
    3. Lloyd-Jones D, Adams RJ, Brown TM, et al. Executive summary: heart disease and stroke statistics--2010 update: a report from the American Heart Association.
    4. Wofford JL, Ettinger WH. Risk factors and manifestations of digoxin toxicity in the elderly. Am J Emerg Med. 1991;9(suppl 1):11-15.

    To report an adverse event or for 24-hour medical information, call 1-877-377-3784